Ohio, 2024

Flash Flooding and Hail in Ohio, June 17 to 20, 2024

June 17 to 20, 2024 · NWS CLE · 50 events in 17 counties and zones

Northern Ohio resided within the warm and humid sector along the northwestern flank of the Bermuda-Azores subtropical high during the late morning of the 17th through late evening of the 20th. In addition, a cold front drifted southeastward from the western Great Lakes to Lake Erie and northwest OH by the evening of the 20th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$363,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Northern Ohio resided within the warm and humid sector along the northwestern flank of the Bermuda-Azores subtropical high during the late morning of the 17th through late evening of the 20th. In addition, a cold front drifted southeastward from the western Great Lakes to Lake Erie and northwest OH by the evening of the 20th.

Well-ahead of the the cold front, scattered multicell thunderstorms developed and persisted generally eastward or east-northeastward across northern Ohio during the early afternoon through early evening of the 17th and 18th, respectively. The ambient environment consisted of moderate to strong MUCAPE and DCAPE, respectively, and moderate effective bulk shear. Sporadic severe hail and straight-line convective wind damage occurred. Isolated flash flooding also occurred in northeast OH during the evening of the 18th. An isolated, slow-moving thunderstorm produced torrential rainfall across southeast Trumbull County, which led to localized flash flooding. Two rounds of thunderstorms across Lake County produced minor flash flooding due to intense rainfall rates.

Isolated multicell thunderstorms developed and persisted generally northeastward or eastward across northwest OH during the early evening of the 19th and 20th, respectively. The ambient environment consisted of moderate to strong MUCAPE and DCAPE, respectively, and moderate effective bulk shear. These storms produced sporadic small hail and straight-line convective wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 17, 8:48 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 17, 8:48 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
948 AM EDT Mon Jun 17 2024

.SYNOPSIS...
An upper ridge will remain in place over the region through this
week, resulting in near-record temperatures across the area.

&&

.NEAR TERM /THROUGH TUESDAY/...
Convection is already starting to pop across the area with some
convective temperatures being met in a couple spots, while a
remnant MCV drives some stronger convection on the Canadian side
of Lake Erie. Coverage will increase through the morning hours
and scattered showers and thunderstorms will be present by
afternoon. A new addition with this update is a Day 1 Marginal
Risk for severe weather from SPC. DCAPE values of 800 J/kg have
entered the region with iso/sct convection, which will mean that
any storm that develops could have a stronger wind gust with it.

630 AM Update...
A diffuse outflow boundary from the remnant MCV in MI will
likely stall somewhere across northern OH this morning, which
could be the basis for convective initiation later this
afternoon. High temperature forecast (mid to upper 90s) looks to
remain on track with just some high cirrus overhead.

Previous Discussion...
A prolonged heat wave will begin across the region today and
persist through at least Friday. Daily maximum heat indices near
or above 100 degrees are likely with low temperatures not
expected to dip below 70 degrees. Have upgraded the entirety of
the Excessive Heat Watch to a Heat Advisory in this update.
Further targeted, localized upgrades to Excessive Heat Warnings
remain possible, especially in urban centers where heat stress
will be maximized.

For today, the upper-level ridge will continue to establish
itself across the Eastern CONUS. Closer to the surface, a
mesoscale convective complex continues to slowly pivot eastwards
across southern MI, likely aided by a modest 700 mb jet. Recent
satellite imagery continues to indicate healthy cloud-top
cooling with mesoscale analysis suggesting continued convective
development along an approaching warm front/instability
gradient. Will need to continue to monitor this feature as it
will likely become the main forcing mechanism for any
thunderstorms in our area this afternoon, particularly across NE
OH and NW PA. An approaching weak surface trough, evident on
vapor water imagery in the western KY vicinity, could kick off
some isolated thunderstorms elsewhere, though confidence is
lower on coverage. Any thunderstorms that do develop today will
have a strong downburst potential given steep low-level lapse
rates > 8 C/km, strong surface instability > 3000 J/kg, and
large theta-e differences.

A similar scenario will unfold on Tuesday with isolated to
scattered thunderstorms as deeper Gulf of Mexico moisture
attempts to round the ridge axis. Another weak surface trough is
expected to arrive from the south, in addition to the better
possibility of a lake breeze, particularly from Cleveland
eastward. Once again, any thunderstorms that do develop will
have a strong downburst potential given a similar environment to
Monday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
One of the consistent difficulties in the forecast for this stretch
of weather dominated by a strong dome of upper level high pressure
to the east/northeast of the CWA is trying to determine if there is
enough layer moisture for convection to develop, and if so, to what
extent. The operational models continue to try to push out QPF
associated with weak waves in the south to north flow, but looking
at forecast soundings shows it remains pretty dry above the boundary
layer. Will opt to keep some low POPs in across the area just
because there is not enough confidence to completely remove them
given the setup and feel isolated convection is a reasonable
forecast. Thursday is a day for stronger ridging aloft, getting away
from the south to north flow with a westward expansion of the ridge
axis into the southern Great Lakes. This keeps the baroclinic zone
well to the north of the CWA and likely cuts off the tropical flow
of moisture as well. Some trickiness to the temperatures Wednesday
as there will not be any real change to the airmass in place but
there could be an increase in high level/cirrus cloud cover. This
could keep the temperatures down a degree or two from previous
forecasts where every degree helps in this hotter pattern. Dewpoints
have come up slightly however, and the the apparent temperature
values likely are not going to change much if the slightly cooler
forecast materializes. Expecting Thursday to be a little hotter once
again with slight 500mb height increases from the aforementioned
expanding ridge axis influence over the CWA.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Expecting gradual degradation of the dominant upper level ridge
pattern along with a southward migration for the end of the week and
into the weekend. At this point, trying to pin down the next
significant chances for rain which appear to be Sunday. Flow aloft
will become a bit more zonal allowing for more organized systems to
work into the area. Still on the hot side for Thursday and Friday,
but gradual cooling through the long term and should be in in the
80s by Sunday.

&&

.AVIATION /12Z Monday THROUGH Friday/...
VFR across the TAF sites this morning with primarily VFR to
persist through the TAF period. Have kept vcts mention in most
TAF sites (minus ERI) as an outflow boundary from the convective
complex in MI could be the basis for thunderstorm development
this afternoon. Confidence remains low on thunderstorm placement
and coverage. Any thunderstorm that does impact a TAF site this
afternoon will bring a strong downburst and heavy rain threat.

Winds are generally out of the south this morning, 5 to 8
knots. Winds will favor a southwest direction later this morning
and afternoon, around 10 knots, before shifting back towards
the south, 5 to 8 knots, by late this evening.

Outlook...Primarily VFR expected through Friday. Isolated
thunderstorms are possible Tuesday afternoon, but confidence is
low.

&&

.MARINE...
Offshore winds generally less than 10kts through Wednesday become
light and variable for the end of the week. Wave heights through the
entire forecast period less than a foot through Saturday. Isolated
thunderstorms possible today and Tuesday.

&&

.CLIMATE...
A prolonged stretch of hot weather is expected this week.
Temperatures are forecast to approach or exceed record highs on
several days. The records for Monday, June 17 to Friday, June
21 are listed below for our official climate sites.

Date   Toledo     Mansfield   Cleveland   Akron     Youngstown   Erie
06-17  97(1994)    94(1936)   94(2018)    94(2018)   95(1994)    90(2018)
06-18  98(1994)    93(1994)   96(1944)    96(1944)   95(1994)    92(2018)
06-19  98(1995)    94(1994)   92(1995)    94(1994)   94(1994)    92(1931)
06-20  98(1953)    94(1988)   96(1988)    95(1933)   95(1933)    92(2016)
06-21  100(2022)   96(1988)   95(2022)    97(1933)   98(1933)    95(1933)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT Friday for PAZ001>003.
NY...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/Sefcovic
SHORT TERM...26
LONG TERM...26
AVIATION...Kahn
MARINE...26
CLIMATE...CLE
Hazardous weather outlook, Jun 17, 2:43 AM EST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
343 AM EDT Mon Jun 17 2024

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180745-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
343 AM EDT Mon Jun 17 2024

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-180745-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
343 AM EDT Mon Jun 17 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 17, 11:36 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1236 PM EDT Mon Jun 17 2024

OHZ031-171700-
Wayne OH-
1236 PM EDT Mon Jun 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WAYNE COUNTY THROUGH
100 PM EDT...

At 1235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wooster. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Smithville, and
Marshallville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4083 8205 4089 8205 4099 8192 4099 8165
      4098 8165 4086 8177 4079 8195
TIME...MOT...LOC 1635Z 237DEG 4KT 4086 8200

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Clark

The radar

The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 17:05 UTC.

Open the radar archive at this moment

Event by event

39 thunderstorm wind, 6 hail, 5 flash flood. Local standard time, as filed.

Hail, Wayne

When
June 17, 12:05 PM EST
Where
Wayne County, 0.6 mi N of Wooster Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.839, -81.900

Hail up to quarter-size about two-miles northeast of Wooster.

Thunderstorm Wind, Seneca

When
June 17, 12:05 PM EST
Where
Seneca County, 0.94 mi SW of Fostoria
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.159, -83.411

Several trees downed in Fostoria.

Hail, Summit

When
June 17, 12:43 PM EST
Where
Summit County, 1.26 mi WSW of Tallmadge
Measured
1.25 in hail
Reported by
Public
Coordinates
41.090, -81.450

Hail up to half dollar-size about two-miles southwest of Tallmadge.

Thunderstorm Wind, Summit

When
June 17, 12:46 PM EST
Where
Summit County, 0.87 mi SSE of Munroe Falls
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
41.118, -81.425

Numerous trees downed at Wring Drive and East Howe Road in Tallmadge.

Hail, Summit

When
June 17, 12:47 PM EST
Where
Summit County, 0.95 mi SSE of Munroe Falls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.118, -81.421

Hail up to quarter-size about one-mile NNE of Tallmadge.

Thunderstorm Wind, Summit

When
June 17, 12:47 PM EST
Where
Summit County, 0.95 mi SSE of Munroe Falls
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.118, -81.421

Tree downed about one-mile NNE of Tallmadge.

Thunderstorm Wind, Summit

When
June 17, 12:47 PM EST
Where
Summit County, 1.15 mi SE of Munroe Falls
Measured
60 kt (69 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.117, -81.415

Numerous trees downed near intersection of OH-261 and Munroe Road in Tallmadge.

Thunderstorm Wind, Portage

When
June 17, 12:52 PM EST
Where
Portage County, 0.37 mi NW of Kent
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.154, -81.355

Trees downed in Kent. One downed tree damaged a shed.

Thunderstorm Wind, Stark

When
June 17, 1:01 PM EST
Where
Stark County, 1.14 mi WSW of Sippo
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.816, -81.601

Several trees downed about five-miles WNW of Massillon.

Thunderstorm Wind, Summit

When
June 17, 1:02 PM EST
Where
Summit County, 9.63 mi S of Nimisila
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.781, -81.607

Trees downed in Tuscarawas Township.

Thunderstorm Wind, Portage

When
June 17, 1:06 PM EST
Where
Portage County, 1.48 mi WNW of Black Horse
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.156, -81.258

Tree downed about one-mile WSW of Ravenna.

Thunderstorm Wind, Stark

When
June 17, 1:06 PM EST
Where
Stark County, 1.62 mi SSW of Sippo
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.797, -81.588

Trees downed at Culverne Avenue NW and Lincoln Way NW on the west side of Massillon.

Thunderstorm Wind, Portage

When
June 17, 1:09 PM EST
Where
Portage County, 0.87 mi NW of Black Horse
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
41.157, -81.243

Trees downed in Ravenna. One downed tree damaged a house.

Thunderstorm Wind, Trumbull

When
June 17, 1:49 PM EST
Where
Trumbull County, 1.09 mi N of Leavittsburg
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.266, -80.880

Four trees had their tops snapped-off near 422 Auto Wrecking near U.S. Route 422 and OH Route 82 in the Leavittsburg area.

Thunderstorm Wind, Trumbull

When
June 17, 2:08 PM EST
Where
Trumbull County, 0.32 mi E of Cortland
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.330, -80.724

Large tree limbs downed in Cortland.

Thunderstorm Wind, Mahoning

When
June 17, 2:13 PM EST
Where
Mahoning County, 1.44 mi ENE of Ohio Jct
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
41.125, -80.653

Numerous trees and tree limbs downed in Crandall Park in Youngstown.

Thunderstorm Wind, Trumbull

When
June 17, 2:15 PM EST
Where
Trumbull County, 0.45 mi E of Girard
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.149, -80.692

Numerous trees downed and one power pole downed about one-mile ESE of Girard.

Thunderstorm Wind, Trumbull

When
June 17, 2:17 PM EST
Where
Trumbull County, 1.76 mi W of Southwest Hubbard
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.152, -80.634

Trees downed along Logan Way near Youngstown Country Club.

Thunderstorm Wind, Trumbull

When
June 17, 2:22 PM EST
Where
Trumbull County, 0.61 mi N of Hubbard
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.159, -80.569

Tree limbs downed along OH Route 304 in Hubbard.

Thunderstorm Wind, Ashtabula

When
June 17, 3:07 PM EST
Where
Ashtabula County, 2.55 mi S of Rays Corners
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.643, -80.780

Trees downed at intersection of OH Route 46 and Brockway Road in Lenox Township.

Hail, Wyandot

When
June 17, 5:09 PM EST
Where
Wyandot County, 1.64 mi ENE of Mononcue
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.835, -83.239

Hail up to golf ball-size fell about two-miles ENE of Upper Sandusky.

Hail, Crawford

When
June 17, 5:50 PM EST
Where
Crawford County, 0.75 mi ENE of Dekalb
Measured
1.75 in hail
Reported by
Public
Coordinates
40.885, -82.757

Hail up to golf ball-size fell about two-miles SSE of Tiro at the intersection of OH Routes 39 and 598.

Flash Flood, Trumbull

When
June 18, 1:00 PM EST to 4:00 PM EST
Where
Trumbull County, 0.45 mi S of Doughton to 0.59 mi NE of Hubbard
Cause
Heavy Rain
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
41.163, -80.581

Widespread street flooding across Hubbard, including Myron Street, Grace Street, and East Park Avenue. Reports of several basements flooded as well. Radar estimated 2-3 inches of rainfall in a 90-120 minute period.

Thunderstorm Wind, Cuyahoga

When
June 18, 1:11 PM EST
Where
Cuyahoga County, 0.13 mi NNE of Lakewood
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.482, -81.799

Several large tree limbs downed in Lakewood.

Flash Flood, Trumbull

When
June 18, 1:20 PM EST to 4:00 PM EST
Where
Trumbull County, 1.19 mi E of Doughton to 1.07 mi E of Doughton
Cause
Heavy Rain
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
41.172, -80.557

Street flooding on Saul Drive in Hubbard, with a car becoming stranded in several foot deep flood waters. Radar estimated 2-3 inches of rainfall in a 90-120 minute period.

Thunderstorm Wind, Lake

When
June 18, 1:20 PM EST
Where
Lake County, 0.32 mi NNE of Madison on the Lake
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.834, -81.049

Several large trees downed in the North Madison area.

Thunderstorm Wind, Lorain

When
June 18, 1:25 PM EST
Where
Lorain County, 1.4 mi S of Eaton Estates
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
41.300, -82.021

Several large tree branches and utility poles downed about one-mile southwest of Eaton Estates.

Thunderstorm Wind, Lorain

When
June 18, 1:25 PM EST
Where
Lorain County, 1.81 mi S of Eaton Estates
Measured
60 kt (69 mph) estimated gust
Property damage
$24,000
Reported by
Broadcast Media
Coordinates
41.294, -82.021

About 20 power poles downed and large tree limbs downed along OH Route 83, near Capel Road.

Thunderstorm Wind, Lorain

When
June 18, 1:25 PM EST
Where
Lorain County, 2.43 mi E of Grafton
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
41.285, -82.024

Building collapsed at 2000 Avon Belden Road in Grafton area.

Thunderstorm Wind, Lake

When
June 18, 1:39 PM EST
Where
Lake County, 0.12 mi NE of Madison
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.771, -81.048

Several large tree branches downed in Madison.

Thunderstorm Wind, Lake

When
June 18, 1:40 PM EST
Where
Lake County, 0.73 mi NE of Madison North
Measured
60 kt (69 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
41.838, -81.021

Large tree downed onto ranch house, caused significant structural damage, and injured three occupants along the 1300 block of Erieview Drive in North Madison.

Flash Flood, Trumbull

When
June 18, 2:00 PM EST to 4:00 PM EST
Where
Trumbull County, 0.88 mi NNE of Doughton to 0.42 mi NE of Doughton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.183, -80.577

Reports from emergency manager and photos via broadcast media and social media of roadway flooding, with water flowing across a few portions of US-62 near Interstate 80. The eastbound ramp from Interstate 80 to US-62 was closed. Radar estimated 2-3 inches of rainfall in a 90-120 minute period.

Thunderstorm Wind, Geauga

When
June 18, 2:12 PM EST
Where
Geauga County, 1.32 mi NNW of Bainbridge
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
41.398, -81.337

Tree and power pole downed at intersection of Lucerne Road and OH-306 in Bainbridge.

Flash Flood, Lake

When
June 18, 2:32 PM EST to 4:00 PM EST
Where
Lake County, 0.51 mi WNW of Lakeshore to 1.64 mi NE of Painesville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.721, -81.290

Railroad underpasses closed due to flooding on North State Street and Richmond Street in Painesville, with water depth of several feet. At least one vehicle became trapped in the flooded underpass. Radar estimated 1.5 inches of rainfall in about 60 minutes.

Thunderstorm Wind, Ashtabula

When
June 18, 2:49 PM EST
Where
Ashtabula County, 1.03 mi WNW of Geneva
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.805, -80.949

Several trees downed in Geneva.

Flash Flood, Lake

When
June 18, 2:50 PM EST to 4:30 PM EST
Where
Lake County, 1.03 mi WSW of Madison to 0.78 mi ENE of Madison
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.766, -81.069

Reports of widespread road flooding in North Madison and Madison in eastern Lake County, with some roads closed due to flowing water. Radar estimated 1.5 to 2.5 inches of rainfall in a 60-75 minute period.

Hail, Lucas

When
June 19, 5:00 PM EST
Where
Lucas County, 1.45 mi SSW of Whitehouse
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.500, -83.828

Hail up to penny-size fell about two-miles southwest of Whitehouse.

Thunderstorm Wind, Lucas

When
June 19, 5:06 PM EST
Where
Lucas County, 1.24 mi SE of Whitehouse
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
41.507, -83.803

Tree downed onto house at corner of Providence Street and Stiles Road in Whitehouse. Roof was punctured.

Thunderstorm Wind, Lucas

When
June 19, 5:06 PM EST
Where
Lucas County, 0.75 mi E of Whitehouse
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.520, -83.806

Downed tree caused partial collapse of house at North Texas Street and OH Route 64 in Whitehouse.

Thunderstorm Wind, Lucas

When
June 19, 5:13 PM EST
Where
Lucas County, 1.28 mi N of Whitehouse
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.538, -83.825

Downed tree limbs about two-miles northwest of Whitehouse.

Thunderstorm Wind, Lucas

When
June 19, 5:23 PM EST
Where
Lucas County, 2.2 mi WNW of Homewood
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.538, -83.771

Tree limbs downed about two-miles northeast of Whitehouse.

Thunderstorm Wind, Lucas

When
June 19, 5:37 PM EST
Where
Lucas County, 1.12 mi NE of Waterville
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.513, -83.717

Multiple large trees snapped about one-mile north of Waterville.

Thunderstorm Wind, Wood

When
June 19, 6:06 PM EST
Where
Wood County, 2.18 mi NNW of Wingston
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.299, -83.747

Power pole downed about four-miles southeast of Weston.

Thunderstorm Wind, Wood

When
June 19, 6:09 PM EST
Where
Wood County, 0.76 mi SSW of Plaza
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.241, -83.688

Trees downed about two-miles west of Cygnet.

Thunderstorm Wind, Wood

When
June 19, 6:30 PM EST
Where
Wood County, 0.36 mi N of Bowling Green
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.375, -83.669

Large tree limb downed about one-mile west of Bowling Green.

Thunderstorm Wind, Wood

When
June 19, 6:37 PM EST
Where
Wood County, 2.16 mi NW of Dunbridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.473, -83.648

Large tree limb downed about three-miles ENE of Haskins.

Thunderstorm Wind, Wood

When
June 19, 6:49 PM EST
Where
Wood County, 2.55 mi SSE of Tontogany
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.387, -83.728

Tree downed about two-miles SSE of Tontogany.

Thunderstorm Wind, Wood

When
June 20, 5:20 PM EST
Where
Wood County, 1.94 mi WNW of Latchie
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
41.544, -83.482

Five power poles downed at intersection of Cummings and Latcha Roads, about three-miles SSE of Walbridge.

Thunderstorm Wind, Wood

When
June 20, 5:23 PM EST
Where
Wood County, 1.57 mi SE of Walbridge
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.563, -83.480

The Toledo Executive Airport ASOS (KTDZ) recorded a peak convective wind gust of 60-mph from passing thunderstorm.

Thunderstorm Wind, Huron

When
June 20, 7:07 PM EST
Where
Huron County, 2.12 mi NNE of Willard
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.079, -82.718

Several tree limbs downed at intersection of OH Route 99 and Egypt Road, about two-miles NNE of Willard.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2024Every state in 2024This day in weather historyWarnings in Ohio, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1199873, 1199877, 1199878, 1200091, 1199879, 1199880, 1199882, 1199883, 1200048, 1200050, 1199884, 1200049, 1199885, 1200051, 1200052, 1200055, 1200053, 1200058, 1200060, 1200078, 1200096, 1200109, 1199659, 1200238, 1199664, 1200234, 1200129, 1200231, 1200232, 1200893, 1200894, 1199665, 1200895, 1199666, 1200907, 1199667, 1200908, 1200911, 1200912, 1200913, and more.